# SDR CA110704002

- Difficulty date: June 28, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa JT15D4
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EIR JT15D 2011-008  O/H SHOP WAS ABLE TO CONFIRM THE OPERATORS REPORT OF HAVING AN HP TURBINE BLADE FAILURE IN ENGINE 70351.  2 OF THE HP TURBINE BLADES (PN 3028601) WERE MISSING THE TOP, OF THE AIRFOILS. THE LIBERATED MATERIAL FROM THE 2 HP TURBINE BLADES CAUSED HEAVY IMPACT DAMAGE TO MANY OF THE REMAINING HP TURBINE BLADES AND SCATTERED IMPACT DAMAGE TO THE HP TURBINE STATOR AND COMPONENTS DOWNSTREAM OF THE HP TURBINE DISK ASSY.  THE IMPACT DAMAGE ON THE 2ND AND 3RD STAGE LP TURBINE BLADES WAS SUFFICIENT TO REQUIRE THE LP TURBINES ASSEMBLIES TO REQUIRE DISASSEMBLY FOR FURTHER INSP WHICH WILL RESULT IN MANY OF THE LP TURBINE BLADES BEING SCRAP.  THE LIGHT O/H SECTION OF THE O/H MANUAL REQUIRES THAT THE NR 3 BEARING BE ACCESSED AND REPLACED FOR ANY HPT BLADE DISTRESS, MORE OF THE AIRFOIL IS MISSING ON 1 OR MORE BLADES. THE BEARINGS RELATED TO THE HP ROTOR (NR 2 BEARING (PN 3119579-01, SN FA0223156), NR3 BEARING (PN 3107493-01, SN FC122110) & NR 3 BEARING (PN 3101648-01, SN FA0217673)) WERE ALL PRECAUTIONARY SCRAPPED DUE TO THE DAMAGE FOUND AND POSSIBLE FORCES/LOADS SUFFERED FROM THE HP ROTOR IMBALANCE.
